Alert archive / Texas / Excessive Heat Warnings in 2021
Excessive Heat Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this excessive heat warning at Jun 10, 2021, 2:12 PM CDT for 4 counties in Texas. It took effect at Jun 11, 2021, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 2:12 PM CDT (19:12 UTC)
- In effect from
- Jun 11, 2021, 1:00 PM CDT
- Expired
- Jun 11, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 238 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
471 WWUS74 KMAF 101912 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 PM CDT Thu Jun 10 2021 TXZ271-275-277-111100- /O.NEW.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/ /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains- Including the cities of Guadalupe Mountains NP, Pine Springs, and Fort Davis 212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 101 expected. For the Heat Advisory, temperatures up to 99. * WHERE...Guadalupe and Delaware Mountains in Texas, and Chinati and Davis Mountains. * WHEN...For the Excessive Heat Warning, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. For the Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270- 272>274-276-278>282-111100- /O.NEW.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/ /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 212 PM CDT Thu Jun 10 2021 /112 PM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...For the first Heat Advisory, temperatures up to 107. For the second Heat Advisory, temperatures up to 108 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ082-110100- /O.CON.KMAF.HT.Y.0004.000000T0000Z-210611T0100Z/ Terrell- Including the cities of Dryden and Sanderson 212 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat indices up to 105. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
558 WWUS74 KMAF 110131 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 831 PM CDT Thu Jun 10 2021 TXZ271-275-277-120100- /O.CON.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains- Including the cities of Guadalupe Mountains NP, Pine Springs, and Fort Davis 831 PM CDT Thu Jun 10 2021 /731 PM MDT Thu Jun 10 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Dangerously hot conditions with temperatures up to 101 expected. * WHERE...Guadalupe and Delaware Mountains in Texas, and Davis and Chinati Mountainses. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270- 272>274-276-278>282-120100- /O.CON.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 831 PM CDT Thu Jun 10 2021 /731 PM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Temperatures up to 108 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
166 WWUS74 KMAF 110830 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 330 AM CDT Fri Jun 11 2021 TXZ282-120100- /O.UPG.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/ /O.EXA.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/ Lower Brewster County- Including the cities of Big Bend NP, Lajitas, and Castolon 330 AM CDT Fri Jun 11 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 116 expected. * WHERE...Lower Brewster County. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ271-275-277-120100- /O.CON.KMAF.EH.W.0001.210611T1800Z-210612T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains- Including the cities of Guadalupe Mountains NP, Pine Springs, and Fort Davis 330 AM CDT Fri Jun 11 2021 /230 AM MDT Fri Jun 11 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 101 expected. * WHERE...Guadalupe and Delaware Mountains in Texas, and Davis and Chinati Mountains. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-270- 272>274-276-278>281-120100- /O.CON.KMAF.HT.Y.0005.210611T1800Z-210612T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 330 AM CDT Fri Jun 11 2021 /230 AM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 105 for the plains with 110 along the Pecos River Valley expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
459 WWUS74 KMAF 111856 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 156 PM CDT Fri Jun 11 2021 TXZ271-275-277-282-121000- /O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ /O.CON.KMAF.EH.W.0001.000000T0000Z-210612T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains-Lower Brewster County- Including the cities of Guadalupe Mountains NP, Pine Springs, Fort Davis, Big Bend NP, Lajitas, and Castolon 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... * WHAT...For today's the Excessive Heat Warning, temperatures from 100 in the mountains to near 115 along the Rio Grande. For the Saturday's Heat Advisory, from the mid and upper 90s mountains to 110 to 114 along the Rio Grande. * WHERE...Guadalupe and Delaware Mountains in Texas, Chinati and Davis Mountains, and Lower Brewster County. * WHEN...For the Excessive Heat Warning, until 8 PM CDT /7 PM MDT/ this evening. For the Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-028-TXZ059-067-075-272>274-276-278>281-121000- /O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ /O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward- Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... * WHAT...For the first Heat Advisory, temperatures up to near 109. For the second Heat Advisory, temperatures up to 105 to 107. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-270-120100- /O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector- Midland-Glasscock-Crane-Upton-Reagan- Guadalupe Mountains Above 7000 Feet- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, and Guadalupe Mountains NP 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures of 105 to 109, except heat indices near 105 across the north and east and mid 90s in high elevations of Guadalupe Mountains. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this excessive heat warning went out at Jun 10, 2:06 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 10, 2:06 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
206 PM CDT Thu Jun 10 2021
.DISCUSSION...
The very hot weather continues as the center of the subtropical high
continues to sit over portions of northern Mexico, Southeast New
Mexico, and West Texas. A heat advisory is in effect for the entire
region this afternoon. Thunderstorms will again be possible this
afternoon and evening. This activity will primarily be limited to
the higher terrain of the Davis Mountains and Big Bend Region with a
more conditional threat of thunderstorms along the dryline over
portions of the Lower Trans Pecos. Any thunderstorms that develop
could become severe given high values of CAPE and moderate shear.
Severe thunderstorms will pose a large hail and severe wind gust
threat. Any thunderstorm activity should end by sunset this evening.
On Friday, the very hot weather will continue and intensify. The 850
mb thermal ridge will move slightly east into portions of Eastern
New Mexico and adjacent portions of West Texas. Temperatures across
the area should be a couple degrees warmer on Friday than Thursday.
A heat advisory is in effect for much of the region Friday with an
excessive heat warning in effect for the mountain areas.
Thunderstorms will again be possible over the higher terrain of the
Davis Mountains and Big Bend Region. Additionally, a conditional
threat of thunderstorms will exist along a southward advancing cold
front late tomorrow afternoon across portions of the Permian Basin.
NAM Nest and WRF-NSSL bring the cold front further south into MAF
CWA with thunderstorms developing versus other guidance having the
front stall in LUB CWA with no thunderstorms. Any thunderstorms that
do develop will dissipate around sunset.
A few -SHRA/-TSRA may briefly linger into early evening Fri
but is contingent on front/outflow and will continue to downplay for
now. During the day Sat the center of the high aloft will move wwd
and "cooler" 7h winds will push farther w allowing 7h temps to
decrease to 14C-16C, the net result will be general hypsometric
cooling. Interestingly enough the surface dewpoints are expected to
be the lowest, in comparison to recent days, and despite some
cooling it will still be hot L100s, most areas will fall below heat
advisory levels, save Rio Grande Brewster Co.. The good news wrt the
drier air will be cooler morning lows Sun AM, near to low 70s across
the PB. Little sensible change in temps Sun PM, but a degree or 2
cooler is supported. Definitive cooling by Tue when 85h temps
fall below 30C and 7h temps range from 13C w to 10C e that will
persist thru Thur. In general, the convective potential will tend
to be minimized, however there are some indication of a weakening
shrtwv trof that may move across the PB from the n-ne Sun and Mon
evenings. Not much continuity among the models wrt precip ATTP
thus the dry NBM is favored.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 101 72 99 / 10 10 0 0
Carlsbad 71 107 71 103 / 0 0 0 0
Dryden 76 100 73 100 / 10 0 0 0
Fort Stockton 76 107 74 103 / 10 10 0 0
Guadalupe Pass 74 101 73 98 / 0 0 0 0
Hobbs 71 106 70 102 / 0 0 0 0
Marfa 63 101 62 99 / 10 10 0 0
Midland Intl Airport 74 104 72 100 / 10 10 0 0
Odessa 75 104 74 101 / 10 10 0 0
Wink 75 109 74 105 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
Heat Advisory from noon to 7 PM MDT Friday for Central Lea
County-Eddy County Plains-Guadalupe Mountains of Eddy
County-Northern Lea County-Southern Lea County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Borden-Central Brewster County-Chinati Mountains-Chisos
Basin-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Glasscock-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Loving-Lower Brewster County-Marfa Plateau-
Martin-Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves
County Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Friday for Andrews-Borden-Central Brewster County-Chisos
Basin-Crane-Davis Mountains Foothills-Dawson-Eastern
Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
Above 7000 Feet-Howard-Loving-Lower Brewster County-Marfa
Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
Excessive Heat Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7
PM MDT/ Friday for Chinati Mountains-Davis Mountains-
Guadalupe and Delaware Mountains.
&&
91/49Hazardous weather outlook, Jun 10, 12:42 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 1242 PM CDT Thu Jun 10 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1242 PM CDT Thu Jun 10 2021 /1142 AM MDT Thu Jun 10 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect this afternoon and early evening from southeastern New Mexico, the Permian Basin, through the Trans Pecos and into the Big Bend. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very hot temperatures will continue on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:20 PM CDT | Special Weather Statement | MAF | Crane | 25 min |
| Jun 9, 7:44 PM CDT | Special Weather Statement | MAF | Crane, Upton | 46 min |
| Jun 10, 2:12 PM CDT | Heat Advisory | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more | 30 hr |
Nearby
Excessive Heat Warnings in Texas, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.